Hail, Baylor
- When
- May 22, 5:25 PM CST
- Where
- Baylor County, 0.69 mi N of Lake Kemp Dam
- Measured
- 1 in hail
- Reported by
- NWS Employee
- Coordinates
- 33.760, -99.150
Unstable conditions again led to thunderstorm development with hail across parts of Texas .
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Unstable conditions again led to thunderstorm development with hail across parts of Texas .
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 22, 2:22 PM CST, 3 hours 3 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
322 PM CDT Wed May 22 2019
.DISCUSSION...
Scattered strong to severe thunderstorms are developing this
afternoon, mainly along better moisture return over western north
Texas and southwestern Oklahoma. Other storms are attempting to
develop over central Oklahoma near Shawnee and Pauls Valley.
Instability and shear will certainly favor supercell structures.
The strongest storms will be capable of producing: golf ball to
baseball sized hail, damaging winds to 70 mph, and tornadoes
(perhaps strong). By mid to late evening and overnight, it's
possible that a more concentrated area of storms may impact parts
of north central Oklahoma, which will increase the risk of more
flooding. A flood watch was issued earlier today to address this
possibility.
Late tonight into Thursday, better moisture return will occur over
northern parts of the Texas Panhandle. As a trough/low over the
southwest moves north and northeast Thursday, thunderstorms will
develop along a dryline across the Oklahoma and Texas panhandles.
Severe storms should move off the dryline and into parts of
western Oklahoma late Thursday afternoon and night. Supercells
will be possible with a risk of large hail and damaging winds, and
perhaps more flooding rainfall.
The center of a mid level ridge over the southeastern United States
may keep parts of eastern and southern Oklahoma relatively dry
Friday through Sunday. Meanwhile, afternoon and evening storms
will form to our west each day and impact western and northern
Oklahoma & western north Texas during the evening and overnight.
Another strong trough may approach the southern Plains early next
week. This would bring a better chance of widespread showers and
storms to a large part of Oklahoma and north Texas. Flooding and
severe weather is possible.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 71 83 70 83 / 40 20 20 20
Hobart OK 70 81 69 82 / 10 30 50 50
Wichita Falls TX 72 86 71 86 / 10 10 20 20
Gage OK 66 78 63 76 / 30 40 60 60
Ponca City OK 67 82 70 81 / 70 40 30 50
Durant OK 73 86 71 85 / 10 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ007-008-012-013-
018>020-024>030.
TX...None.
&&Hazardous Weather Outlook National Weather Service Norman OK 543 PM CDT Wed May 22 2019 OKZ004>048-050>052-TXZ083>090-232245- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 543 PM CDT Wed May 22 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms across parts of central and north central Oklahoma. There is also a slight risk of severe thunderstorms across most of southwest and central Oklahoma and a small portion of western north Texas. Widely scattered showers and thunderstorms will continue into the evening. Any storms that develop will be in an environment favorable for supercells. The strongest storms will be capable of producing golf ball to baseball sized hail, damaging winds to 70 mph, and tornadoes. By mid to late evening, most of the storms that form will be confined to northern Oklahoma. .Heavy Rainfall and Flooding... Additional rainfall may cause flooding due to extremely saturated soils across the region and any residual flooding ongoing from rainfall earlier this week. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across western north Texas, southern, central, and northern Oklahoma should prepare for severe weather operations Wednesday afternoon into Wednesday evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... There is a risk of severe thunderstorms across parts of northern and western Oklahoma and western north Texas Thursday as well as Friday across parts of northern Oklahoma. The most likely time for severe storms on Thursday will be during the evening and overnight. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
517 PM CDT Wed May 22 2019
OKZ018-019-222245-
Kingfisher OK-Logan OK-
517 PM CDT Wed May 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR Kingfisher and northwestern Logan
Counties Until 545 PM CDT...
AT 517 PM CDT, strong thunderstorms were along a line extending from
3 miles northeast of Cimarron City to 5 miles northwest of Okarche,
moving north at 30 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Locations impacted include...
Guthrie, Kingfisher, Hennessey, Crescent, Okarche, Cashion, Dover,
Cedar Valley, Marshall, Mulhall, Cimarron City, Orlando, Loyal and
Lovell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3616 9735 3599 9735 3586 9744 3572 9800
3573 9821 3578 9821 3602 9812 3617 9770
TIME...MOT...LOC 2217Z 200DEG 24KT 3592 9754 3579 9803
BRBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 543 PM CDT Wed May 22 2019 OKZ028-040-222315- Garvin OK-McClain OK- 543 PM CDT Wed May 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR north central Garvin and southeastern McClain Counties Until 615 PM CDT... AT 540 PM CDT, a strong thunderstorm was located near Pauls Valley, moving northeast at 30 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3472 9717 3473 9740 3494 9727 3491 9701 TIME...MOT...LOC 2240Z 208DEG 28KT 3478 9724 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 553 PM CDT Wed May 22 2019 TXZ088-222345- Baylor TX- 553 PM CDT Wed May 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR northern Baylor County Until 645 PM CDT... AT 551 PM CDT, a strong thunderstorm was located over Seymour, moving northeast at 25 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3352 9913 3358 9937 3383 9927 3383 9895 TIME...MOT...LOC 2251Z 206DEG 21KT 3360 9925 03
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
553 PM CDT Wed May 22 2019
OKZ012-013-019-222330-
Garfield OK-Logan OK-Noble OK-
553 PM CDT Wed May 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield...north
central Logan and southwestern Noble Counties Until 630 PM CDT...
AT 553 PM CDT, a strong thunderstorm was located 4 miles west of
Orlando, moving north at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Locations impacted include...
Perry, Mulhall, Orlando, Lucien and Hayward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3641 9719 3616 9731 3616 9735 3608 9735
3604 9737 3610 9759 3649 9751
TIME...MOT...LOC 2253Z 195DEG 26KT 3615 9746
BRBSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 558 PM CDT Wed May 22 2019 OKZ038-222330- Comanche OK- 558 PM CDT Wed May 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR central Comanche County Until 630 PM CDT... AT 558 PM CDT, a strong thunderstorm was located near Faxon, moving northeast at 35 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Lawton, Elgin, Faxon, eastern Fort Sill and Lake Ellsworth. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3446 9862 3486 9840 3470 9811 3442 9854 TIME...MOT...LOC 2258Z 217DEG 31KT 3447 9853 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 606 PM CDT Wed May 22 2019 OKZ018-222330- Kingfisher OK- 606 PM CDT Wed May 22 2019 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kingfisher County Until 630 PM CDT... AT 602 PM CDT, a strong thunderstorm was located 5 miles northeast of Loyal, moving northeast at 30 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Lacey. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3597 9799 3598 9818 3616 9816 3616 9795 TIME...MOT...LOC 2302Z 217DEG 28KT 3604 9807 03
The Altus AFB radar (KFDR), 69 km away, was scanning. The volume nearest the first event began at 23:27 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2019Every state in 2019This day in weather historyWarnings in Texas, May 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 827366, 827367, 827368, 827369.